Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 219, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2001, 6:04 PM MDT for Perkins County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 26, 2001, 6:04 PM MDT (00:04 UTC)
- Expired
- Jul 26, 2001, 6:45 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Perkins County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:15 PM MDT | Hail 0.88 | Venango, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1506 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
550
WUUS53 KLBF 270004
SVRLBF
NEC135-270045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
604 PM MDT THU JUL 26 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERKINS COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 645 PM MDT
* AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF BRANDON...OR ABOUT 9 MILES
SOUTHWEST OF GRANT...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER GRANT AROUND 620 PM MDT
6 MILES NORTHWEST OF MADRID AROUND 640 PM MDT
12 MILES NORTHWEST OF ELSIE AROUND 645 PM MDT
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHWEST NEBRASKA.
LAT...LON 4078 10203 4071 10189 4074 10130 4096 10136
4101 10181
$$
AWJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:18 PM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 26, 1:18 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 218 PM CDT THU JUL 26 2001 FORECAST CHALLENGE WILL BE LINGERING RAIN CHCS AND HIGHS FOR FRIDAY... WV IMAGERY INDICATES AN OPEN H5 LOW LIFTING FROM SRN UT W/ASSOC CONVECTION. AN AREA OF INCREASING UPPER DIVERGENCE IN COLORADO AN NORTHERN NEW MEXICO ASSOC WITH H25 JET MAX ANALYZED EXITING SRN WY. SUBTROPICAL MOISTURE FEEDING INTO THE CENTRAL PLAINS. AT THE SURFACE...LOW ALONG THE LEE OF THE COLORADO ROCKIES NORTHWEST INTO NRN WYOMING. DEWPOINTS IN THE 60S OVER MUCH OF THE REGION WITH LOWER 70S POOLING IN NR KS AND SC NEBR. STATUS HAS BEEN REPLACED BY STATOCU OVER WRN AND NC NEBR WITH MID CLOUDS MOVING INTO SWRN NEBR. MODELS AGAIN IN GENERAL AGREEMENT FOR WIDESPREAD RAINFALL EVENT OVER NEBRASKA TONIGHT INTO FRIDAY. TIMING OF THE SHOWERS ENDING FRIDAY AND HIGH TEMPERATURES APPEARS TO BE THE MAIN FORECAST CONCERN. THE ETA HAS BEEN THE MOST CONSISTENT AND WILL GENERALLY FOLLOW WITH INPUT FROM THE AVN AND NGM. TONIGHT...SRN STREAM H5 WAVE MOVES INTO CO AND SERN WY AS A NRN STREAM WAVE MOVES INTO WRN SOUTH DAKOTA. THIS PHASING OF THE TWO WAVES WILL ENHANCE LARGE-SCALE LIFT OVER NEBRASKA TONIGHT. BASES ON CONSISTENCY OF ETA...AVN AND NGM WILL GO LIKELY POPS ALL BUT THE ERN PANHANDLE WHERE CONVECTION MAY BEGIN MORE SCATTERED IN NATURE. HEAVY RAINFALL IS POSSIBLE WITH THE BEST AREA INDICATED IN SOUTHWEST NEBRASKA WHERE PRECIPITABLE WATER VALUES RISE TO NEAR 2 INCHES. POTENTIAL MCS DEVELOPMENT FROM NERN CO INTO SWRN NEBR AND NWRN KS WHERE HIGHEST 1000-850MB THETA-E RESIDES. WILL INCLUDE MENTION OF HEAVY RAINFALL POSSIBLE EXTREME SOUTHWEST COUNTIES WHERE HEAVY RAINFALL ALSO FELL EARLIER THIS WEEK. FRIDAY...SHOWERS SHOULD END ACROSS THE WEST IN THE AM AS SUBSIDENCE AND DRIER AIR WORK IN. THE AVN AND NGM HINT AT AFTN SHOWERS LINGERING IN THE WEST BUT FEEL THE ETA HAS A BETTER HANDLE ON ENDING PRECIP. BEST AREA FOR LATE AFTERNOON REDEVELOPMENT WILL BE NORTH OF WM FRONT FROM NORTHERN KS INTO SERN NEBR AND NEAR THE FOOTHILLS WHERE UPSLOPE FLOW AND STEEP MID LEVEL LAPSE RATES WILL OCCUR. NOTHING MORE THAN SOME AFTERNOON CU SHOULD DEVELOP IN WRN NEBR WHILE SHOWERS END IN THE EAST. WINDS WILL TURN TO THE NORTH FROM WEST TO EAST AS THE SURFACE TROUGH MOVE THROUGH. WILL GO ABOVE PREVIOUS FCST HIGHS AND GO WITH MID 80S WEST TO MID 70S FAR EAST CLOSER TO FWC GUIDANCE. FRIDAY NIGHT...MOSTLY CLEAR WITH WINDS RETURNING TO THE SOUTHEAST. UPPER RIDGE BEGINS TO BUILD TO OUR WEST. SATURDAY AND SATURDAY NIGHT...UPPER RIDGE CONTINUES TO BUILD WITH HIGHS REACHING TO AROUND 90 WEST. CONTINUED DRY WITH VERY LITTLE LAYER RH AND VERY WEAK WAVES THROUGH THE FLOW. EXTENDED...UPPER RIDGE CENTER IS FORECAST TO BUILD INTO KANSAS SUN AND MON THEN MOVES NORTHEAST TOWARD ILLINOIS BY TUESDAY. DRY SUN AND MONDAY WITH A SLIGHT CHANCE THUNDERSTORMS TUESDAY THROUGH THURSDAY. .LBF...NONE. ROBERG
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.